Hail, Lincoln
- When
- May 23, 11:16 PM CST
- Where
- Lincoln County, 2.61 mi WNW of Carney
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.826, -97.062
The approximately 36-hour period, beginning during the initial hours of the 24th, featured three unique severe convective episodes across the WFO Norman Forecast Area. The initial round, triggered by moist isentropic ascent, featured scattered organized thunderstorms, including a few supercell thunderstorms.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
The approximately 36-hour period, beginning during the initial hours of the 24th, featured three unique severe convective episodes across the WFO Norman Forecast Area. The initial round, triggered by moist isentropic ascent, featured scattered organized thunderstorms, including a few supercell thunderstorms. This activity produced primarily reports of large hail. However, localized storm-scale interactions across Cleveland, Pottawatomie, and Pontotoc Counties resulted in concentrated corridor of thunderstorm wind damage, as well as a tornado near Vanoss, OK, in Pontotoc County. During the same general time frame, a separate organized line of thunderstorms moved from far southern Kansas into north-central Oklahoma producing a few observed severe-caliber wind gusts.
Following the morning activity, dry and pleasant conditions occurred for much of the day on the 24th. However, by near-sunset, a destabilizing boundary layer near and south of a warm front across western and southern Oklahoma fostered the development of a few briefly intense thunderstorms. Finally, a progressive and high-intensity wake low and heat burst event evolved from portions of western-north Texas into central Oklahoma during the late evening of the 24th into the 25th. This event, tied to decaying severe convection from across central Texas, featured strong and occasionally damaging wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 23, 5:26 PM CST, 5 hours 50 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Norman OK 626 PM CDT Fri May 23 2025 ...New AVIATION... .KEY MESSAGES... Updated at 618 PM CDT Fri May 23 2025 - Thunderstorm chances continue into the holiday weekend with a chance of severe storms each day - Heavy rainfall and flooding may occur especially with a cold front Sunday into Monday - Cooler temperatures are possible behind a front early next week. && .NEAR TERM... (Rest of today and tonight) Issued at 127 PM CDT Fri May 23 2025 The forecast for the rest of the day remains nebulous at best for convection. Stable billow clouds continue to transition into a cumulus field in west central Oklahoma, so destabilization won't be an issue. Perhaps more of concern for storm chances will be the veering of 700 mb flow, which will increase 700 mb temps to about 14C across the dryline. A few supercells should still pop in the eastern Texas panhandle tonight, but they will need to congeal cold pools and surge eastward to make it into our area with any punch given those toasty 700s. Storms will develop in Kansas this evening and move southeastward into northeast Oklahoma late tonight. Given the amount of instability and the veering of the LLJ, a forward-propagating MCS looks likely. There's a good chance that the western side of this MCS clips north central into central Oklahoma. Wind gusts up to 70 mph are possible with that line. Meister && .SHORT TERM... (Saturday through Sunday night) Issued at 127 PM CDT Fri May 23 2025 Memorial Day weekend starts off with about 30 knots of flow rounding a shortwave ridge across Texas and the the promise of more storms on Saturday and Sunday. There are quite a few regimes, so let's try to tackle them in chronological order. The first regime to watch will be the remnants of that northeastern Oklahoma cluster of storms tomorrow morning. CAMS don't depict redevelop/reintensification across the western fringe of the MCS, but that's also a well-known weakness of CAMS. With MUCAPE increasing to above 3,000 J/kg by late morning in central Oklahoma, it wouldn't be a surprise to see a southward-propagating extension of the MCS or new storm development along the outflow boundary. These storms would likely be outflow-dominant and possess a risk for damaging winds and severe hail. To the west of this storm complex/outflow system, wherever that may be, moisture return tomorrow will be aided by development of a surface low in the northeastern Panhandles. This low will be shunted southward by a sagging cold front. Somewhere on the Southern Plains tomorrow, there will be a triple point between the composite outflow/cold front and dryline. This will be a focal area for supercell development with a risk for very large hail and tornadoes. Behind the cold front, the chance for showers/storms/heavy rain will begin tomorrow afternoon and last right through the day on Sunday. A 30-40 knot LLJ will continue to support isentropic ascent in this region tomorrow night and early Sunday. Given this, the front will likely continue to sag south through the day Sunday. Heavy rainfall and flooding is possible, especially north of the boundary. Meister && .LONG TERM... (Monday through Thursday) Issued at 226 AM CDT Fri May 23 2025 Another strong upper wave moves through Monday, allowing chances for showers and thunderstorms to continue into the day. With the previous front clearing the area, Monday should be cooler (upper 60s to upper 80s) under mostly cloudy skies. At this range, uncertainty becomes more synoptically driven, suggesting more reliance on ensemble guidance. Midweek will remain relatively cool (70s) with reduced precipitation chances. At this point, synoptic uncertainty becomes high. Day && .AVIATION... (00Z TAFS) Issued at 618 PM CDT Fri May 23 2025 There is a low potential for scattered storms to develop across central Oklahoma this evening, so mention has been left out and amendments will be made if convection develops. A line of storms remains possible during the early morning hours tomorrow with the highest chances for impact at KPNC/KSWO and lower chances for KOKC/KOUN as the line pushes south-southeast. All sites outside of KPNC/KSWO will have a chance for low-level wind shear late tonight into the morning hours tomorrow. Uncertainty remains low in additional storm timing and location tomorrow afternoon and evening. No mention was given based on the high uncertainty with the evolution of storms tonight. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 67 87 66 83 / 40 30 40 60 Hobart OK 66 94 65 85 / 30 20 40 50 Wichita Falls TX 71 95 70 91 / 20 20 20 30 Gage OK 59 82 57 74 / 20 20 50 40 Ponca City OK 62 75 61 73 / 90 50 70 70 Durant OK 73 89 74 89 / 20 10 20 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && NEAR TERM...04 SHORT TERM...04 LONG TERM....14 AVIATION...23
Special Weather Statement
National Weather Service Norman OK
1118 PM CDT Fri May 23 2025
OKZ024-025-027>029-240445-
Grady OK-Oklahoma OK-Canadian OK-Cleveland OK-McClain OK-
1118 PM CDT Fri May 23 2025
...A strong thunderstorm will impact portions of northeastern Grady,
southwestern Oklahoma, northwestern Cleveland, southeastern Canadian
and northwestern McClain Counties through 1145 PM CDT...
At 1117 PM CDT, Doppler radar was tracking a strong thunderstorm near
Union City, moving east at 45 mph.
HAZARD...Wind gusts of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Oklahoma City, western Norman, Moore, Midwest City, Del City, El
Reno, Newcastle, Yukon, Bethany, Mustang, Tuttle, Nicoma Park, Union
City, Minco, Valley Brook, Tinker Air Force Base, Stanley Draper
Lake, Smith Village, The Fairgrounds, and Will Rogers Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3533 9798 3551 9795 3548 9733 3522 9737
TIME...MOT...LOC 0417Z 277DEG 41KT 3541 9788
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
BunkerSpecial Weather Statement
National Weather Service Norman OK
1126 PM CDT Fri May 23 2025
OKZ011-012-018-019-240500-
Major OK-Garfield OK-Kingfisher OK-Logan OK-
1126 PM CDT Fri May 23 2025
...Strong thunderstorms will impact portions of northern Kingfisher,
northwestern Logan, Garfield and southeastern Major Counties through
MIDNIGHT CDT...
At 1126 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles south of Lahoma to 4 miles northeast of
Dover. Movement was east at 30 mph.
HAZARD...Wind gusts of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Enid, Hennessey, Crescent, Waukomis, Garber, Lahoma, Covington,
Ringwood, Dover, Drummond, Marshall, Breckenridge, Ames, Meno,
Fairmont, Loyal, Douglas, Vance Air Force Base, Lovell, and Bison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3647 9748 3629 9746 3617 9746 3616 9744
3590 9741 3596 9821 3616 9821 3617 9823
3644 9825
TIME...MOT...LOC 0426Z 271DEG 28KT 3633 9810 3604 9787
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
BunkerSpecial Weather Statement
National Weather Service Norman OK
1140 PM CDT Fri May 23 2025
OKZ019-024>029-240530-
Grady OK-Oklahoma OK-Logan OK-Canadian OK-Cleveland OK-McClain OK-
Lincoln OK-
1140 PM CDT Fri May 23 2025
...Strong thunderstorms will impact portions of northern Grady, west
central Lincoln, Oklahoma, northwestern Cleveland, southern Logan,
eastern Canadian and northwestern McClain Counties through 1230 AM
CDT...
At 1140 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles east of Cashion to 4 miles west of
Minco. Movement was east at 30 mph.
HAZARD...Wind gusts of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Oklahoma City, Norman, Edmond, Moore, Midwest City, Del City, El
Reno, Guthrie, Newcastle, Blanchard, Yukon, Bethany, Mustang,
Choctaw, Warr Acres, The Village, Tuttle, Piedmont, Harrah, and
Spencer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3575 9691 3502 9756 3523 9810 3530 9810
3573 9771 3573 9767 3577 9767 3586 9759
TIME...MOT...LOC 0440Z 287DEG 27KT 3579 9759 3529 9803
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
BunkerSpecial Weather Statement
National Weather Service Norman OK
1159 PM CDT Fri May 23 2025
OKZ023-027-028-038-039-240530-
Grady OK-Stephens OK-Caddo OK-McClain OK-Comanche OK-
1159 PM CDT Fri May 23 2025
...Strong thunderstorms will impact portions of northeastern
Comanche, Grady, southeastern Caddo, northwestern Stephens and west
central McClain Counties through 1230 AM CDT...
At 1159 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Amber to near Elgin. Movement was east at
40 mph.
HAZARD...Wind gusts of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chickasha, Blanchard, Marlow, Elgin, Rush Springs, Fletcher, Cyril,
Dibble, Sterling, Cole, Alex, Verden, Cement, Amber, Pocasset, Norge,
Bradley, Tabler, Agawam, and Middleberg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3509 9749 3459 9798 3477 9845 3521 9798
TIME...MOT...LOC 0459Z 280DEG 34KT 3513 9791 3477 9834
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
BunkerSpecial Weather Statement
National Weather Service Norman OK
1201 AM CDT Sat May 24 2025
OKZ012-013-018>020-026-240600-
Garfield OK-Payne OK-Kingfisher OK-Logan OK-Lincoln OK-Noble OK-
1201 AM CDT Sat May 24 2025
...A strong thunderstorm will impact portions of northeastern
Kingfisher, northwestern Lincoln, southern Noble, northern Logan,
western Payne and southeastern Garfield Counties through 100 AM
CDT...
At 1201 AM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southeast of Bison, moving east at 40 mph.
HAZARD...Wind gusts of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Stillwater, Perry, Perkins, Hennessey, Langston, Morrison, Coyle,
Marshall, Mulhall, Orlando, Douglas, Lake Carl Blackwell, Lake
Mcmurtry, Lovell, Lucien, and Bison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3607 9793 3625 9789 3630 9697 3580 9705
TIME...MOT...LOC 0501Z 280DEG 34KT 3615 9782
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
BunkerSpecial Weather Statement
National Weather Service Norman OK
1210 AM CDT Sat May 24 2025
OKZ013-019-020-025-026-029-030-240545-
Payne OK-Oklahoma OK-Logan OK-Pottawatomie OK-Cleveland OK-
Lincoln OK-Noble OK-
1210 AM CDT Sat May 24 2025
...Strong thunderstorms will impact portions of Lincoln, eastern
Oklahoma, east central Noble, northeastern Cleveland, southeastern
Logan, Payne and northwestern Pottawatomie Counties through 1245 AM
CDT...
At 1210 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Glencoe to near Choctaw. Movement was east
at 40 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Eastern Oklahoma City, southeastern Edmond, Midwest City, Stillwater,
Shawnee, Cushing, Tecumseh, Chandler, Choctaw, Harrah, McLoud,
Spencer, Perkins, Jones, Stroud, Nicoma Park, Yale, Luther, Meeker,
and Davenport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3625 9692 3624 9682 3616 9682 3616 9662
3567 9662 3541 9676 3541 9677 3537 9677
3518 9687 3543 9740 3634 9697 3633 9692
TIME...MOT...LOC 0510Z 291DEG 35KT 3623 9691 3547 9729
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
BunkerThe Norman radar (KTLX), 58 km away, was scanning. The volume nearest the first event began at 05:14 UTC.
27 hail, 19 thunderstorm wind, 3 high wind, 1 tornado. Local standard time, as filed.
The report was relayed through mPING.
The report was relayed through mPING.
The report was relayed through mPING.
The report was relayed through mPING.
The report was relayed through mPING.
The report was relayed through mPING.
The report was relayed through mPING.
The report was relayed through mPING.
The report was relayed through mPING.
The report was relayed through mPING.
The report was relayed through mPING.
A social media image shows large tree limbs blown down. The event time is estimated from radar observations.
The report was relayed through mPING.
Hailfall occurred just south of the intersection of Oklahoma Highway 9 and 192nd Avenue Southeast.
The report was relayed through mPING.
Several trees were blown down. The location is approximate, and the event time is estimated from radar observations.
This tornado developed near the community of Vanoss and moved southeast. A home suffered significant roof damage along County Road 3450. Scattered damage was observed by emergency management personnel southeast to near the intersection of County Roads 3470 and 1570.
Multiple relayed images courtesy of the Oklahoma Department of Emergency Management show trees blown down in the community of Center. The location is approximate, and the event time is estimated from radar observations.
Multiple relayed images courtesy of the Oklahoma Department of Emergency Management show numerous large trees blown down onto and blocking portions of County Road 1540. The event time is estimated from radar observations.
Thunderstorm wind damage occurred in the community of Pickett, including a destroyed outbuilding and a large uprooted tree that landed on the corner of a house. The event time is estimated from radar observations.
The report was relayed through mPING.
The location is approximate.
The report was relayed by emergency management. The location is approximate, and the event time is estimated from radar observations.
The location is approximate.
The report was relayed through mPING.
Newkirk (NEWK) Mesonet observation.
Red Rock (REDR) Mesonet observation.
Stillwater Regional Airport (KSWO) observation.
A large tree limb was blown down. The event time is estimated from radar observations and a wind gust at the nearby Stuart Mesonet site.
The report was relayed by emergency management. The location is approximate, and the event time is estimated from radar observations.
The report was relayed by emergency management. The location is approximate, and the event time is estimated from radar observations.
The event time is estimated from radar observations.
The report was relayed through mPING.
Henry Post Army Airfield/Fort Sill (KFSI) observation. A wake low was likely responsible for this event.
Altus (ALTU) Mesonet observation. Intermittent severe (>50-knot) wind gusts during the listed event time, with the peak gust of 58 knots at 0135 LST. A heat burst was likely responsible for this event.
Walters (WAL2) Mesonet observation. A heat burst was likely responsible for this event.
Medicine Park (MEDI) Mesonet observation. Intermittent severe (>50-knot) wind gusts during the listed event time, with the peak gust of 59 knots at 0145, 0155 and 0210 LST. A heat burst was likely responsible for this event.
Altus Air Force Base (KLTS) observation. A wake low was likely responsible for this event.
Altus Air Force Base (KLTS) observation. A wake low was likely responsible for this event.
Tipton (TIPT) Mesonet observation. Intermittent severe (>50-knot) wind gusts during the listed event time, with the peak gust of 56 knots at 0210 LST. A heat burst was likely responsible for this event.
A probable heat burst event produced widespread wind damage in and around the community of Tipton. Damage included a grain bin that was blown over, the porch of a house collapsed, and multiple large tree limbs blown down. The location is approximate, and the event time is estimated based on wind gusts at the nearby Tipton Mesonet site.
Acme (ACME) Mesonet observation. Intermittent severe (>50-knot) wind gusts during the listed event time, with the peak gust of 56 knots at 0250 LST. A heat burst was likely responsible for this event.
Fort Cobb (FTCB) Mesonet observation. A heat burst was likely responsible for this event.
Chickasha Municipal Airport (KCHK) observation. A heat burst was likely responsible for this event.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2025Every state in 2025This day in weather historyThe tornado archive for Oklahoma, 2025Warnings in Oklahoma, May 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1260850, 1260852, 1260853, 1260860, 1260857, 1260858, 1260859, 1260861, 1260863, 1260864, 1260866, 1260865, 1260867, 1260868, 1260869, 1260870, 1260871, 1260872, 1260873, 1260874, 1261191, 1264221, 1264222, 1260875, 1260876, 1260877, 1260878, 1260880, 1260879, 1260881, 1260882, 1260883, 1260884, 1260885, 1260886, 1260887, 1260888, 1260889, 1261036, 1261726, and more.